MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that when using the sonosurg curved scissors, hf, pisto, the probe broke and fell outside of the patient's body cavity.The broken parts were collected.There were no delay with the procedure.The issue occurred during procedure, and the therapeutic laparoscopic cholecystectomy was completed but was unspecified if it was completed with the same set of equipment or similar.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
E1: establishment name exceeded character limit.The full name is: (b)(6) medical center, organization for the promotion of regional medical functions.To date, the device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.Correction to d4 and g2 (inadvertently selected healthcare professional).The device was returned to olympus for evaluation and the customer¿s allegation was confirmed.The probe was broken at 11 mm from its distal end.No scratches were observed around the broken surface of the probe.The surface of the broken portion was confirmed.There was a black discoloration on the broken surface of the probe.The surface of the broken portion was inspected.Black discoloration on the surface of the broken probe was observed.The cracks were spreading out from the black discoloration area.The probe broke 11 mm from the tip.There were no scratches around the break of the probe.When i checked the fracture surface, there was a black discoloration spot on the probe fracture surface.The crack was spreading from the black discoloration area.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, we can infer from the results of past surveys that the event you pointed out occurred by the following mechanism.1.Only the distal end of the probe was pushed forcefully against the tissue while the output was activating, or the output was activating while twisting the scissors with grasping the tissue.This caused the probe to have cracks.2.A force was applied to the distal the probe, causing the probe to break at the cracks.The event can be detected/prevented by following the instructions for use which state: "activate the probe only when tissue has been grasped.Do not apply the probe to the tissue with strong force, twist the probe while grasping tissue, or pull the probe up grasping tissue.Otherwise, the probe may be damaged by interference with the internal parts or load increases, which could result in the tip breaking and dropping it inside the body cavity.When output ultrasonic waves, do not output while twisting the insertion or turning the rotary knob while grasping hard or thick tissues.This may increase the load on the probe, which may lead to rupture or disconnection, or the probe may interfere with internal components and cause scratches on the probe, leading to rupture or disconnection.Do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Do not apply only the probe to the tissue with strong force or do not twist or pull the probe up while grasping the tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound.This product is intended for soft tissues.Do not use the probe tip to hold hard tissues such as bone or calcified tissue, or metal clips or other surgical equipment (e.G., uterine manipulators).The probe may become too hot and break off before the ultrasonic output, warning indicator light is lit, or a warning sound is heard".Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18483972
Report Number9614641-2024-00057
Device Sequence Number11468414
Product Code LFL
UDI-Device Identifier04953170235665
UDI-Public04953170235665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3905
Device Lot Number9374456
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SONOSURGE BODY; TRANSDUCER
Patient SexUnknown